Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 60, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 8, 2016, 8:02 PM CDT for Russell County, Kansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2016, 8:02 PM CDT (01:02 UTC)
- Expired
- May 8, 2016, 9:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Russell County, KS
The radar
The Grand Island radar (KUEX), 148 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 3:44 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2958 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
649
WUUS53 KICT 090102
SVRICT
KSC167-090200-
/O.NEW.KICT.SV.W.0060.160509T0102Z-160509T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
802 PM CDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 801 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES WEST OF LURAY...TO 11 MILES NORTHWEST OF
GORHAM...TO 29 MILES WEST OF RUSSELL...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GORHAM...LURAY...PARADISE AND WALDO.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 175 AND 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3913 9904 3913 9864 3881 9904
TIME...MOT...LOC 0101Z 257DEG 18KT 3912 9901 3897 9920 3881 9938
HAIL...1.00IN
WIND...60MPH
$$
KLEINSASSER3 follow-up statements
358
WWUS53 KICT 090116
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
816 PM CDT SUN MAY 8 2016
KSC167-090200-
/O.CON.KICT.SV.W.0060.000000T0000Z-160509T0200Z/
RUSSELL KS-
816 PM CDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN RUSSELL COUNTY...
AT 815 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF LURAY TO 5 MILES NORTHWEST OF GORHAM
TO 22 MILES WEST OF RUSSELL...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GORHAM...LURAY...PARADISE AND WALDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3913 9904 3913 9864 3881 9904
TIME...MOT...LOC 0115Z 270DEG 21KT 3915 9887 3895 9909 3880 9925
HAIL...1.00IN
WIND...60MPH
$$
DARMOFAL010 WWUS53 KICT 090134 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 834 PM CDT SUN MAY 8 2016 KSC167-090200- /O.CON.KICT.SV.W.0060.000000T0000Z-160509T0200Z/ RUSSELL KS- 834 PM CDT SUN MAY 8 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN RUSSELL COUNTY... AT 834 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM LURAY TO 5 MILES NORTHWEST OF RUSSELL TO 8 MILES SOUTHWEST OF GORHAM...MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... GORHAM...LURAY...PARADISE AND WALDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL KANSAS. LAT...LON 3913 9904 3913 9864 3881 9904 TIME...MOT...LOC 0134Z 271DEG 23KT 3912 9872 3892 9894 3877 9910 HAIL...0.88IN WIND...60MPH $$ DARMOFAL
074
WWUS53 KICT 090155
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT SUN MAY 8 2016
KSC167-090205-
/O.EXP.KICT.SV.W.0060.000000T0000Z-160509T0200Z/
RUSSELL KS-
855 PM CDT SUN MAY 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RUSSELL COUNTY
WILL EXPIRE AT 900 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3913 9904 3913 9864 3881 9904
TIME...MOT...LOC 0155Z 257DEG 18KT 3912 9872 3892 9894 3877 9910
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:42 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 8, 6:42 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 642 PM CDT SUN MAY 8 2016 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 228 PM CDT SUN MAY 8 2016 SEVERE WEATHER MODE/MAGNITUDE THE MAIN CONCERN THIS EVENING FOR WESTERN PORTIONS OF THE FORECAST AREA. THE EARLY DAY ELEVATED CONVECTION DEVELOPED A BIT FURTHER WEST THAN EXPECTED WITH MORE PERSISTENCE WEST OF THE KANSAS TURNPIKE. HOWEVER...AREAS FURTHER TO THE WEST-SOUTHWEST CLOSER TO THE DRY-LINE ARE DESTABILIZING WITH THE HEATING SUN FROM SOUTH OF KDDC TO SOUTH OF KGAG. DESPITE BEING A BIT FURTHER WEST AS WELL...THE GENERAL SHORT TERM/MESO GUIDANCE DEVELOPS ISOLATED TO WIDELY SCATTERED SURFACE BASED CONVECTION JUST EAST OF THE DRY-LINE IN THE 22-00Z TIME FRAME WITH AND EAST-NORTHEAST MOVEMENT INTO WESTERN PORTIONS OF THE WICHITA FORECAST AREA THIS EVENING. THIS WOULD REMAIN THE MOST LIKELY AREA FOR DISCRETE SUPERCELLS. MLCAPE VALUES OVER 2500 J/KG AND DEEP LAYER NEARLY ORTHOGONAL SHEAR VALUES OVER 50 KTS WILL EASILY SUPPORT VERY LARGE HAIL WITH MORE DISCRETE SUPERCELLS WITH A CONDITIONAL RISK OF A COUPLE TORNADOES AS WELL. FURTHER EAST...SOME UPSCALE DEVELOPMENT ON THE BACK EDGE OF THE ONGOING CONVECTION IS EXPECTED...WITH NEW STORMS POSSIBLY BECOMING MORE SURFACE BASED TOWARD 00Z AS WELL. THESE STORMS WILL MOST LIKELY SHOW MIXED MODE TYPE WITH A LARGE HAIL RISK. SCATTERED SEVERE STORMS CAN BE EXPECTED TO EVOLVE EAST-NORTHEAST ACROSS CENTRAL AND SOUTH CENTRAL KANSAS DURING THE EVENING...THOUGH LIKELY WANING BY MIDNIGHT. THE MAIN UPPER TROF IS EXPECTED TO EJECT WITH A SLIGHT NEGATIVE TILT DURING MONDAY...WITH THE SURFACE DRY-LINE FRONT SETTING UP NEAR THE I-135 CORRIDOR BY MIDDAY. WHILE INSTABILITY LOOKS TO BE A BIT STRONGER THE DEEP LAYER SHEAR WILL BECOME MORE MODERATE THOUGH STILL SUPPORTIVE OF ROTATING UPDRAFTS FOR LARGE HAIL ALONG AND EAST OF THE KANSAS TURNPIKE. WHILE NON-ZERO...THE TORNADO RISK MAY BE MORE LIMITED AND MAINLY ACROSS FAR EASTERN KANSAS. DRY AND WARMER WEATHER STILL LOOKS FINE FOR MOST OF TUESDAY THOUGH CHANCES WILL COME BACK QUICKLY TUESDAY EVENING AND NIGHT AS ANOTHER UPPER TROF ROTATES EAST FROM THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS. THIS WILL SEND A FAIRLY STRONG COLD FRONT SOUTH ACROSS KANSAS...WITH SOME LINGERING CHANCES INTO PART OF WEDNESDAY AND MUCH COOLER TEMPERATURES FOR CENTRAL KANSAS. DARMOFAL .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 228 PM CDT SUN MAY 8 2016 PERIODIC CHANCES FOR CONVECTION WILL BE RETAINED THE OUTER FORECAST PERIODS...AND ONLY SLIGHT TWEAKS TO THE GOING FORECAST. KED && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 630 PM CDT SUN MAY 8 2016 SCATTERED STRONG-SEVERE STORMS ARE EXPECTED TO PERSIST FROM CENTRAL-EASTERN KANSAS THROUGH THIS EVENING...AIDED BY UPPER LEVEL DIFFLUENT FLOW AND LOW-LEVEL MOISTURE/INSTABILITY TRANSPORT. THE MAIN THREAT WILL BE LARGE HAIL/DAMAGING WINDS ALONG/WEST OF I-135...WITH ISOLATED LARGE HAIL POSSIBLE EAST OF I-135. THE BRUNT OF THE STORM ACTIVITY SHOULD BE MAINLY FROM NORTH- CENTRAL/NORTHEAST KANSAS NORTHEASTWARD AFTER 05Z TONIGHT. MVFR/IFR CEILINGS SHOULD DEVELOP ACROSS MUCH OF THE AREA OVERNIGHT INTO MONDAY MORNING...GIVEN MOISTENED BOUNDARY LAYER AND LOWERING DEWPOINT DEPRESSIONS. SOME MODEL DISAGREEMENT ON HOW FAR EAST THE DRYLINE WILL MAKE IT MONDAY. WITH THE DEEP UPPER TROUGH STILL OVER THE REGION AND MOIST/UNSTABLE AIR EAST OF THE DRYLINE...ISOLATED TO WIDELY SEPARATED SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 63 81 56 85 / 50 30 20 10 HUTCHINSON 60 81 55 84 / 50 20 20 10 NEWTON 62 79 56 84 / 50 40 30 10 ELDORADO 63 78 57 84 / 40 40 30 10 WINFIELD-KWLD 64 80 56 86 / 40 40 30 10 RUSSELL 54 79 54 82 / 60 20 20 20 GREAT BEND 54 80 54 83 / 50 20 20 20 SALINA 60 80 56 83 / 50 30 20 10 MCPHERSON 60 80 55 83 / 60 30 20 10 COFFEYVILLE 65 77 63 84 / 50 60 50 10 CHANUTE 64 76 61 83 / 50 60 50 10 IOLA 64 76 61 82 / 50 60 50 10 PARSONS-KPPF 64 77 62 83 / 50 60 50 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KED LONG TERM...KED AVIATION...JMC
Hazardous weather outlook, May 8, 3:32 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 332 PM CDT SUN MAY 8 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-092045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 332 PM CDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, EAST CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. VERY LARGE HAIL GREATER THAN TWO INCHES IN DIAMETER WILL BE POSSIBLE...MAINLY ALONG AND WEST OF A SALINA TO WICHITA TO WELLINGTON LINE. A COUPLE OF STORMS COULD ALSO PRODUCE A TORNADO...AS WELL AS DAMAGING WINDS GREATER THAN 70 MPH. STRONG TO SEVERE STORMS MAY ALSO DEVELOP A BIT FURTHER EAST ACROSS THE FLINT HILLS WITH LARGE HAIL UP TO GOLF BALL SIZE POSSIBLE. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY STORMS THIS EVENING. SCATTERED STORMS WILL CONTINUE OVERNIGHT...THOUGH THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON MONDAY AND CONTINUE MONDAY NIGHT. SEVERE STORMS ARE POSSIBLE MAINLY EAST OF A LINE FROM SALINA TO WICHITA TO WELLINGTON LINE. THE PRIMARY THREATS WILL BE GOLF BALL SIZED HAIL AND WINDS TO 65 MPH. THE GREATEST RISK APPEARS TO BE ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS AREA DURING THE LATE AFTERNOON AND EVENING. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FROM TUESDAY EVENING THROUGH SATURDAY. THERE IS CONSIDERABLE UNCERTAINTY IN THE DETAILS...BUT SOME STRONG STORMS ARE PROBABLE. AT THIS TIME...THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW. THIS MAY CHANGE...SO CHECK LATER OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING FOR LOCATIONS GENERALLY ALONG AND WEST OF A SALINA TO WICHITA TO WELLINGTON LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 8, 4:59 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 459 PM CDT SUN MAY 8 2016 KSZ067-068-083-082230- SEDGWICK KS-HARVEY KS-RENO KS- 459 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... SOUTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 530 PM CDT * AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT HOPE TO NEAR MAIZE...AND MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... WICHITA...NEWTON...PARK CITY...VALLEY CENTER...GODDARD...MAIZE... HALSTEAD...SEDGWICK...COLWICH...HAVEN...BURRTON...MOUNT HOPE...ANDALE... BENTLEY AND CHENEY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3774 9784 3817 9770 3792 9715 3765 9756 TIME...MOT...LOC 2157Z 219DEG 29KT 3787 9763 3774 9750 KLEINSASSER
Local storm report, May 8, 5:41 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 5 SW WHITEWATER 37.91N 97.21W
05/08/2016 E1.00 INCH HARVEY KS PUBLIC
QUARTER SIZE HAIL COVERING THE GROUND.
&&
CDJLocal storm report, May 8, 5:43 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
543 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 5 SW WHITEWATER 37.91N 97.21W
05/08/2016 E1.25 INCH HARVEY KS PUBLIC
HALF DOLLAR SIZE HAIL COVERING THE GROUND.
&&
CDJSpecial weather statement, May 8, 6:15 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 615 PM CDT SUN MAY 8 2016 KSZ052-053-069-082345- CHASE KS-MARION KS-BUTLER KS- 615 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS... SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS... NORTH CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 645 PM CDT * AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER BURNS...OR 12 MILES SOUTH OF FLORENCE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BURNS AND WONSEVU. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3798 9694 3804 9703 3825 9680 3811 9661 TIME...MOT...LOC 2314Z 232DEG 22KT 3806 9691 KLEINSASSER
Local storm report, May 8, 7:24 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
724 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 2 NE PAWNEE ROCK 38.29N 98.96W
05/08/2016 M1.00 INCH BARTON KS STORM CHASER
&&
CDJSpecial weather statement, May 8, 7:30 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 730 PM CDT SUN MAY 8 2016 KSZ091-090100- HARPER KS- 730 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 800 PM CDT * AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF ATTICA...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ANTHONY...ATTICA...WALDRON...CORWIN AND CRYSTAL SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3700 9835 3721 9835 3730 9806 3700 9793 TIME...MOT...LOC 0030Z 240DEG 27KT 3711 9822 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:30 PM CDT | Special Weather Statement | ICT | Harper | 30 min |
| May 8, 8:39 PM CDT | Special Weather Statement | ICT | Reno | 36 min |
| May 8, 8:45 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 21 min |
| May 8, 9:59 PM CDT | Special Weather Statement | ICT | Harper | 31 min |
| May 8, 10:16 PM CDT | Special Weather Statement | ICT | Russell | 29 min |
| May 8, 10:29 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 61 min |
| May 8, 11:06 PM CDT | Tornado Warning | ICT | Russell | 39 min |
| May 8, 11:28 PM CDT | Tornado Warning | ICT | Lincoln, Russell | 47 min |
| May 8, 11:53 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 67 min |
| May 9, 12:21 AM CDT | Areal Flood Warning | ICT | Russell | 9 hr |
| May 9, 1:02 AM CDT | Special Weather Statement | ICT | Lincoln | 28 min |
| May 9, 1:29 AM CDT | Special Weather Statement | ICT | Lincoln | 31 min |
| May 9, 1:54 AM CDT | Special Weather Statement | ICT | Lincoln | 36 min |
| May 9, 2:29 AM CDT | Special Weather Statement | ICT | Sedgwick | 46 min |
| May 9, 2:33 AM CDT | Special Weather Statement | ICT | Lincoln | 27 min |
| May 9, 2:35 AM CDT | Special Weather Statement | ICT | McPherson | 40 min |
| May 9, 2:51 AM CDT | Special Weather Statement | ICT | Butler | 24 min |
| May 9, 9:15 AM CDT | Areal Flood Warning | ICT | Russell | 9 hr |
| May 9, 2:37 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 23 min |
| May 9, 3:00 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 45 min |
| May 9, 3:17 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 43 min |
| May 9, 3:44 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 46 min |
| May 9, 3:50 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 40 min |
| May 9, 4:02 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 43 min |
| May 9, 4:22 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 38 min |
| May 9, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 37 min |
| May 9, 4:34 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 41 min |
| May 9, 4:49 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 41 min |
| May 9, 5:06 PM CDT | Special Weather Statement | ICT | Harvey, McPherson, Sedgwick | 24 min |
| May 9, 5:10 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 35 min |
| May 9, 5:17 PM CDT | Special Weather Statement | ICT | Sumner | 28 min |
| May 9, 5:29 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 46 min |
| May 9, 5:35 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 20 min |
| May 9, 5:41 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 49 min |
| May 9, 5:43 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 47 min |
| May 9, 6:02 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 43 min |
| May 9, 6:10 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 50 min |
| May 9, 6:26 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 49 min |
| May 9, 6:30 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 33 min |
| May 9, 6:58 PM CDT | Special Weather Statement | ICT | Chase | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.